Ohio, 2015

Flash Flood and Hail in Ohio, May 30, 2015

May 30, 2015 · NWS CLE · 13 events in 6 counties and zones

Severe thunderstorms and heavy rain developed ahead of and along a slow moving cold front sinking south across the area during the afternoon and evening of May 30th. Thunderstorms filled in during the late afternoon hours in the unstable and moist environment ahead of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$792,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Severe thunderstorms and heavy rain developed ahead of and along a slow moving cold front sinking south across the area during the afternoon and evening of May 30th. Thunderstorms filled in during the late afternoon hours in the unstable and moist environment ahead of the front. Severe thunderstorms brought downed trees and penny to quarter size hail to portions of northern Ohio, including Huron, Lorain, Cuyahoga, Summit, and Geauga Counties. An estimated 13,000 people reportedly lost power in Cuyahoga County alone. The numerous rounds of rain also resulted in flash flooding across the central portion of Cuyahoga County. Numerous reports of flooded roadways were received across Parma, Brooklyn, Brooklyn Center, Cuyahoga Heights, and Cleveland Heights with water reportedly up to the bumper in many areas. I-77 had to be closed due to 2 to 3 feet of water on the interstate near Grant. I-480 and I-490 both had flooded entrance and exit ramps. Cars were reported washed off the road into ditches along Old Denison Ave. and Memphis Ave in Brooklyn. West Creek came out of its banks and flooded Broadview and Snow Roads in Parma. The flooding developed as torrential rain moved through the urban corridor with much of this area receiving between 1.5 and 3.0 inches of rain in 2 hours with storm totals reports of 2.5 to 4 inches of rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 30, 12:37 PM EST, 2 hours 3 minutes earlier.

Area forecast discussion, May 30, 12:37 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
137 PM EDT SAT MAY 30 2015

.SYNOPSIS...
MOISTURE WILL SPREAD NORTH ACROSS THE AREA TODAY AND INTERACT WITH
A COLD FRONT APPROACHING FROM THE NORTH. THIS FRONTAL BOUNDARY
WILL STALL IN THE VICINITY OF LAKE ERIE OVERNIGHT WITH A WAVE OF
LOW PRESSURE TRACKING NORTHEAST ALONG THE BOUNDARY ON SUNDAY. THE
FRONT WILL PUSH SOUTH ON SUNDAY NIGHT WITH HIGH PRESSURE BUILDING
OVERHEAD ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FEW SHOWERS ON THE RADAR LATE THIS MORNING AND MORE SHOWER
ACTIVITY IS EXPECTED TO DEVELOP. THE MAJORITY OF THE SHOWER AND
THUNDERSTORM ACTIVITY WILL NOT DEVELOP UNTIL LATE THIS AFTERNOON
AND EVENING. MANY BREAKS IN THE CLOUDS ALLOWING FOR QUITE A BIT OF
HEATING. BASED ON THE HIGH TEMPERATURES YESTERDAY I BELIEVE THE
CURRENT FORECAST HIGHS ARE TOO LOW. WITH THE LATE ARRIVAL OF THE
CLOUDS AND PRECIPITATION I BELIEVE WE WILL WARM INTO THE MID 80S
IN MANY LOCATIONS. I WILL ADJUST THE CURRENT HIGH TEMPERATURES FOR
TODAY INTO THE MID 80S. NO OTHER CHANGES.

ORIGINAL DISCUSSION...THE FORECAST AREA REMAINS IN THE WARM
SECTOR AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. WATER
VAPOR IMAGERY SHOWS A POTENT UPPER LEVEL TROUGH PUSHING SOUTH
ACROSS ONTARIO WHILE A PLUME OF MOISTURE CAN BE SEEN SPREADING
NORTH UP THE MISSISSIPPI VALLEY. THIS MOISTURE WHICH IS JUST
STARTING TO SNEAK INTO NW INDIANA WILL BE DIRECTED EASTWARD WITH
TIME AS THE TROUGH PUSHES SOUTH THIS AFTERNOON. THE SURFACE FRONT
ITSELF WILL BE SLOW TO ARRIVE...BUT MOISTURE WILL INCREASE THIS
AFTERNOON AND REMNANTS FROM UPSTREAM ACTIVITY MAY PROVIDE A
TRIGGER FOR CONVECTION THIS AFTERNOON. SOME OF THE HIGH RESOLUTION
MODELS SEEM A LITTLE TOO FAST WITH SHOWERS/THUNDERSTORMS
DEVELOPING THIS MORNING AND THINK ACTIVITY WILL FOLLOW MORE OF A
DIURNAL CYCLE...INCREASING IN COVERAGE THIS AFTERNOON. PW VALUES
ARE FORECAST TO INCREASE TO AROUND 1.70 INCHES AS THE DEEPER
MOISTURE ARRIVES. INSTABILITY MAY BE A LITTLE BETTER OUT AHEAD OF
THE FRONT WHERE MORE SUN IS LIKELY. MODELS SHOWING AROUND 1000
J/KG OF ML CAPE DEVELOPING THIS AFTERNOON AND EXPECT THE GREATEST
COVERAGE OF THUNDERSTORMS TO BE FOCUSED IMMEDIATELY AHEAD OF THE
FRONT FROM NORTHWEST OHIO...EXTENDING NE TOWARDS CLEVELAND AND
ERIE BY THIS EVENING. STORM MOTION TODAY WILL BE TO THE NE AT
ABOUT 20 KNOTS WHICH WILL SUPPORT TRAINING OF STORMS. DUE TO THE
THREAT OF TRAINING...MODERATE STORM MOTION AND ENHANCED
PRECIPITABLE WATER VALUES...EXPECTING SOME THUNDERSTORMS TO
PRODUCE LOCALLY HEAVY RAINFALL. THE COVERAGE OF THE MORE ROBUST
CONVECTION IS STILL SOMEWHAT HARD TO DETERMINE SO DID NOT WANT TO
GO WITH ANY FLOOD WATCHES...ESPECIALLY GIVEN THE RECENT DRY
CONDITIONS...BUT WILL NEED TO KEEP AN EYE ON RAINFALL THIS
AFTERNOON/EVENING. ADDED A MENTION OF HEAVY RAIN POSSIBLE WITH
THUNDERSTORMS TO THE FAVORED AREAS. THE STORM PREDICTION CENTER
ALSO HAS THE AREA IN A MARGINAL RISK FOR SEVERE STORMS WITH WIND
GUSTS BEING THE PRIMARY THREAT. THIS WOULD BE MAINLY IN THE FORM
OF A WET MICROBURST WITH LIMITED ORGANIZATION TODAY. ONE QUESTION
WILL BE IF CONVECTION TENDS TO PROPAGATE TO THE SOUTH WITH TIME
TOWARDS THE BETTER INSTABILITY. THIS IS NOT REAL FAVORABLE GIVEN
THE WARM MID LEVELS BUT WILL BE SOMETHING TO WATCH AND COULD
REDUCE THREAT OF TRAINING...OR AT LEAST SHIFT IT FARTHER SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
CONVECTION WILL LIKELY CONTINUE INTO THE EVENING WITH A DECREASING TREND
AS WE LOSE DIURNAL SUPPORT...BEFORE THE NEXT WAVE RIDES NORTH
ALONG THE FRONT ON SUNDAY. THIS SHOULD PLACE A SWATH OF RAIN ON
THE NORTHWEST FLANK OF THE LOW WITH THUNDERSTORMS POSSIBLE IN THE
EAST AHEAD OF IT. DID RAISE TEMPERATURES IN NE OHIO AND LOWER THEM
TOWARDS TOLEDO. MODELS ARE PLACING A 1.50-2.00 MAXIMA OF RAIN TO
THE NORTH OF THE STORM TRACK BUT THIS MAY END UP CLIPPING
NORTHWEST OHIO OR PASSING JUST NORTH OF OUR AREA. DEPENDING ON
HOW MUCH RAIN WE RECEIVE TODAY...WE MAY NEED TO CONSIDER A FLOOD
WATCH FOR SUNDAY IF A SECONDARY ROUND OF HEAVY RAIN IS EXPECTED. A
LIMITING FACTOR FOR THE HEAVY RAIN COULD BE THE INTRUSION OF A
MID-LEVEL DRY SLOT AS SEEN ON THE GFS SO WE ARE STILL TRYING TO
PIN DOWN THE TRACK OF THE HIGHEST QPF.

THE FRONT WILL EVENTUALLY BE PULLED SOUTH BEHIND THE DEPARTING
WAVE ON MONDAY EVENING WITH ANY LINGERING PRECIPITATION BECOMING
LIGHT. MUCH COOLER TEMPERATURES EXPECTED ON MONDAY WITH HIGHS
STRUGGLING TO REACH THE LOW 60S. HIGH PRESSURE WILL BUILD
SOUTHEAST OVERHEAD ON TUESDAY WITH PARTLY TO MOSTLY SUNNY SKIES
HELPING TEMPERATURES RECOVER TO THE 70S EXCEPT 60S NEAR LAKE ERIE.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
IN GENERAL...THE MODELS HAVE UPPER RIDGING OVER THE AREA UNTIL
LATE FRI WHEN A WEAK TROUGH IS SHOWN MOVING EAST THRU THE LAKES.
DRY AIR IS IN PLACE ON WED THEN BY FRI ENOUGH MOISTURE APPEARS TO
HAVE MOVED BACK INTO THE AREA FOR SCT SHRA/TSRA TO DEVELOP. NEAR
NORMAL TEMPS ON WED SHOULD INCREASE TO ABOVE NORMAL BY FRI AS EAST
WINDS TURN SOUTH.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON. THIS TREND WILL CONTINUE THROUGH THE AFTERNOON
WITH OCCASSIONAL SHOWERS AND A FEW THUNDERSTORMS IMPACTING THE
TAF LOCATIONS. IN GENERAL CEILINGS WILL REMAIN VFR WITH BRIEF MVFR
CONDITIONS IN THUNDERSTORMS. MODELS CONTINUE TO SHOW A WAVE
DEVELOPING ON THE FRONTAL BOUNDARY AS IT MOVES INTO THE NORTHERN
SECTIONS OF THE FORECAST AREA. MVFR TO IFR CONDITIONS WILL BE ON
THE NORTH SIDE OF THE FRONT OVERNIGHT. THE SOUTHWARD PROGRESSION
OF THE FRONT BEFORE THE WAVE DEVELOPS WILL LIKELY DICTATE THE
AREAS OF IFR TONIGHT. RIGHT NOW TOL...CLE AND ERI HAVE THE BEST
CHANCES OF SEEING IFR CONDITIONS AFTER 06Z. MVFR AND IFR WILL BE
WIDESPREAD BY 10Z. SHOWERS WILL CONTINUE OVERNIGHT AS WELL.
THUNDER WILL ALWAYS BE POSSIBLE BUT THE THREAT SHOULD DIMINISH
DURING THE NIGHT HOURS. SOUTHWEST WINDS THIS AFTERNOON WILL SHIFT
TO THE NORTH AND THEN NORTHEAST OVERNIGHT.

OUTLOOK...NON VFR LIKELY SUNDAY.

&&

.MARINE...
A COLD FRONT WILL DROP SE ACROSS LAKE ERIE THIS EVENING
CAUSING SW WINDS OF 10 TO 20 KNOTS TO SHIFT TO NW THEN NE AND
INCREASE TO 15 TO 25 KNOTS FOR SUNDAY. NUMEROUS TSRA WILL OCCUR WITH
THE FRONTAL PASSAGE SO BEWARE. A SCA WILL LIKELY BE NEEDED FOR THE
END OF TONIGHT THRU SUN EVE. WINDS AND WAVES WILL GRADUALLY DIMINISH
SUN NIGHT INTO TUE AS HIGH PRESSURE PUSHES INTO THE LAKE. THE HIGH
SHOULD PROVIDE LIGHT E TO NE WINDS ON WED AS IT BEGINS TO SHIFT EAST
OF THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...KEC
NEAR TERM...GARNET
SHORT TERM...KEC/OUDEMAN
LONG TERM...ADAMS
AVIATION...GARNET
MARINE...ADAMS
Hazardous weather outlook, May 30, 5:36 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
636 AM EDT SAT MAY 30 2015

OHZ003-006>009-017>019-311045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-
636 AM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE HEAVY
RAINFALL...WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS
EVENING. THE HEAVY RAINFALL COULD LEAD TO PONDING OF WATER ON AREA
ROADWAYS OR MINOR FLOODING. ONE TO TWO INCHES OF RAINFALL IS
POSSIBLE THROUGH TONIGHT. STORM MOTION WILL BE TO THE NORTHEAST AT
AROUND 20 MPH.

A FEW THUNDERSTORMS TODAY COULD HAVE STRONG GUSTY WINDS APPROACHING
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED FRONTAL
BOUNDARY ON SUNDAY BRINGING ANOTHER ROUND OF RAIN. THIS RAINFALL
COULD CAUSE ADDITIONAL PONDING OF WATER AND MINOR FLOODING OF
POOR DRAINAGE AREAS.

THERE WILL BE A HIGH RISK OR RIP CURRENTS ALONG THE LAKE ERIE
SHORELINE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

OHZ010>014-020>023-027>033-036>038-047-089-PAZ001>003-311045-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
636 AM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY
RAINFALL...WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS
EVENING. THE HEAVY RAINFALL COULD LEAD TO LOCALIZED PONDING OF
WATER ON AREA ROADWAYS OR MINOR FLOODING. STORM MOTION WILL BE TO
THE NORTHEAST AT AROUND 20 MPH.

A FEW THUNDERSTORMS TODAY COULD HAVE STRONG GUSTY WINDS APPROACHING
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED FRONTAL
BOUNDARY ON SUNDAY BRINGING ANOTHER ROUND OF RAIN. THIS RAINFALL
COULD CAUSE O'DONNELL PONDING OF WATER AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

THERE WILL BE A HIGH RISK OR RIP CURRENTS ALONG THE LAKE ERIE
SHORLINE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

LEZ142>149-162>169-311045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
636 AM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON LAKE ERIE THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Detroit radar (KDTX), 109 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 5 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Lucas

When
May 30, 2:40 PM EST
Where
Lucas County, Pt Place
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Trained Spotter
Coordinates
41.720, -83.480

A trained spotter reported large limbs and some power lines brought down due to thunderstorm winds.

Thunderstorm Wind, Cuyahoga

When
May 30, 4:15 PM EST to 4:18 PM EST
Where
Cuyahoga County, 1.03 mi WNW of Parma to 1.3 mi N of Parma
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Social Media
Coordinates
41.408, -81.737

Trees down in Parma and a Wall collapsed at Brookpark Auto Auction due to thunderstorm winds.

Thunderstorm Wind, Cuyahoga

When
May 30, 4:39 PM EST
Where
Cuyahoga County, 1.73 mi SE of Linndale to 1.56 mi SE of Linndale
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
41.430, -81.730

The public reported large trees down across Fulton Road at Archmere and Northcliff and W 58th Street in Brooklyn. Penny size hail accompanied the storm.

Hail, Cuyahoga

When
May 30, 4:45 PM EST
Where
Cuyahoga County, Lakeshore
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.480, -81.680

A trained weather spotter reported penny size hail in Bedford.

Thunderstorm Wind, Lorain

When
May 30, 5:15 PM EST
Where
Lorain County, 0.86 mi NW of Clearview
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Fire Department/Rescue
Coordinates
41.440, -82.180

The fire department reported several large limbs down in Lorain from thunderstorm winds.

Hail, Summit

When
May 30, 5:18 PM EST
Where
Summit County, 1.04 mi W of Twinsburg
Measured
1 in hail
Property damage
$10,000
Reported by
Public
Coordinates
41.320, -81.450

The public reported quarter size hail in Twinsburg.

Hail, Lorain

When
May 30, 5:18 PM EST
Where
Lorain County, 0.69 mi N of La Grange
Measured
1 in hail
Property damage
$10,000
Reported by
Public
Coordinates
41.240, -82.120

The public reported quarter size hail in LaGrange.

Thunderstorm Wind, Geauga

When
May 30, 5:31 PM EST
Where
Geauga County, 0.86 mi NW of Bainbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.390, -81.340

Dispatch reported trees down in Bainbridge.

Hail, Cuyahoga

When
May 30, 5:43 PM EST
Where
Cuyahoga County, 2.14 mi N of Jaite
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.311, -81.573

A trained spotter reported penny size hail.

Thunderstorm Wind, Cuyahoga

When
May 30, 5:58 PM EST to 6:00 PM EST
Where
Cuyahoga County, Brooklyn Hgts to 0.51 mi NNE of Shaker Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$70,000
Reported by
State Official
Coordinates
41.420, -81.670

Widespread wind damage in Brooklyn Heights. Trees also down on Fairmount Rd in Cleveland Heights and in Shaker Heights.

Hail, Cuyahoga

When
May 30, 5:59 PM EST
Where
Cuyahoga County, 1.25 mi ESE of Garfield Hgts
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.420, -81.600

A trained spotter reported quarter size hail in Garfield Heights.

Flash Flood, Cuyahoga

When
May 30, 6:09 PM EST to 9:00 PM EST
Where
Cuyahoga County, 1.47 mi N of Brooklyn to 0.98 mi W of Seven Hills
Cause
Heavy Rain
Property damage
$600,000
Reported by
Broadcast Media
Coordinates
41.451, -81.784

Numerous reports of flooded roadways across Parma, Brooklyn, Brooklyn Center, Cuyahoga Heights, and Cleveland Heights with water reportedly up to the bumper in many areas. I-77 had to be closed near Grant with 2 to 3 feet. I-480 at Ridge Rd Exit was completely flooded. Cars were reported washed off the road along Old Denison Ave. and Memphis Ave in Brooklyn. West Creek came out of its banks and flooded Broadview and Snow Roads in Parma. Poe Rd. flooded in Brooklyn Center. Flowing water and dangerous conditions reported near E 55th St and I-490. The flooding developed as torrential rain moved through the urban corridor with much of this area receiving between 1.5 and 3.0 inches of rain in 2 hours with storm totals reports of 2.5 to 4 inches of rain.

Thunderstorm Wind, Huron

When
May 30, 6:22 PM EST
Where
Huron County, 0.52 mi E of Willard
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
41.050, -82.720

A trained weather spotter estimated wind gusts of 60 to 70 mph with branches down across the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576253, 576230, 576194, 576199, 576238, 576205, 576206, 576254, 576212, 576208, 576209, 573473, 576211.